When discussing whether or not to have chemo with my medical oncologist, he acknowledged that chemo can have long term effects. He specifically said it can cause leukaemia, can damage the heart and/or the immune system, and that hair loss can be permanent. He didn't say these issues were common, but acknowledged they are a risk.
I finished my chemotherapy 14th August 2017 and my last Herceptin was June 25th 2018. I started on Tamoxifen in the September 2017. The past few days I have been wondering why my hair was not growing back, it is nearly 12months since I finished my chemo. My hair has grown some but very short, thin and fluffy. So I thought I would take a look if it is normal as people always say your hair grows back thick and curly NOT MINE but I always like to be different. I am interested to hear that it is the Tamoxifen that might be causing my thin fluffy hair. Will it always be like this? as I am on Tamoxifen for the next ten years.
I am cycling the world now for Prevent Breast Cancer to raise money and awareness to prevent and predict breast cancer, but the good side is having little hair makes it easy for me whilst traveling but I would love to start looking a bit like my old self again even after a double mastectomy. You can check out my crazy hair on my website
Any advice would be great thanks or tell me your hair has grown back please.
Susie so sorry you find yourself in the same situation, but well done on doing 5 years. I think the marginal additional benefit of extra years on Tamox gradually gets smaller the longer you take it & the risks higher, so I wouldn't beat yourself up for needing to stop now. Please please come back & tell me if it grows back. It makes a big difference because you could probably tolerate slightly thinner hair for a while, whereas, if it doesn't, there would come a point where I would come off it& accept the risk of more BC. Clearly I don't want that either. I was talking to a friend the other day, saying you can't ever walk away from this thing...you either take the Tamox & put up with revolting SEs or don't have the worry you are doing the wrong thing. It's like a life sentence. Depressing thought. xx
I am sorry you have been going through hair loss on Tamoxifen and that this has been a difficult time for you. I am sure some of our users will be showing their support soon.
If you would like to have a chat please do call our helpline at 0808 800 6000 who will be able to talk through some of the questions you have about hair loss and offer a friendly ear.
After nearly 4 months if being absolutely fine on Tamoxifen, bar the odd flush here & there, a lot of my hair suddenly fell out last weekend & my head feels raw & sensitive like it did during chemo hair loss. Could someone please reassure me that it will grow back or I am stopping this tablet right now. I am devastated about this, because I was previously doing so well. I found the hairloss on chemo really upsetting & I can't go through that again. Any help gratefully received. xx